NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 15, 2:09 PM EST, 3 hours 11 minutes earlier. Its key messages:
Area forecast discussion, Mar 15, 2:09 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sun Mar 15 2026
.KEY MESSAGES...
For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Scattered Strong to Isolated Severe Storms Possible Late this
Afternoon and Evening, Mainly along the I-95 and U.S. Highway
301 Corridors. Potential Hazards: Damaging Wind Gusts, Small
Hail, Frequent Lightning Strikes, and Heavy Downpours.
- Scattered Severe Storms on Monday. Potential Hazards:
Damaging Wind Gusts, Tornadoes, and Large Hail.
- Wind Chill Values Fall to the 20s and Lower 30s Area-Wide Late
Monday Night and Early Tuesday Morning.
- Light Freeze and Widespread Frost for Inland Southeast GA and
the Suwannee Valley on Tuesday Night and Early Wednesday
Morning.
- Small Craft Advisory Conditions Late Tonight through Tuesday
Afternoon.
&&
.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:
- Scattered Strong to Isolated Severe Storms Possible Late this
Afternoon and Evening, Mainly along the I-95 and U.S. Highway
301 Corridors. Potential Hazards: Damaging Wind Gusts, Small
Hail, Frequent Lightning Strikes, and Heavy Downpours.
- Small Craft Advisory Conditions Begin Late Tonight Offshore.
Afternoon surface analysis depicts strong low pressure (991
millibars) that was pivoting across the Upper Midwest, with a
trailing cold front crossing the southern Plains states.
Meanwhile, a warm front has lifted northward of our region into
south central GA. Aloft...southwesterly flow continues to deepen
locally downstream of a trough that was digging southeastward
from the Plains states towards the Mississippi Valley. Latest
GOES-East derived Total Precipitable Water imagery indicates
that deeper moisture is surging northward from north central FL
in the wake of the overnight and morning warm frontal passage,
with PWATS above 1.5 inches located across north central FL and
values rising to around 1.25 inches for the rest of northeast FL
and coastal southeast GA. Meanwhile, a drier air mass remains
in place across inland southeast GA, where values were in the
0.75
- 1 inch range. A healthy cumulus field has developed where
PWATs are above 1 inch, while a flatter field was located over
inland southeast GA, where the air mass was more subsident.
Mesoscale boundaries such as the St. Johns River breeze have
already developed a few showers that were moving quickly
across eastern Duval County. Temperatures at 19Z were
generally in the low to mid 80s inland and the mid to upper
70s behind a pinned Atlantic sea breeze at coastal locations.
Dewpoints ranged from the mid and upper 50s across inland
southeast GA to the 60s elsewhere, except around 70 for
portions of coastal northeast FL.
Deeper moisture surging northward from the FL peninsula this
afternoon will combine with an existing warm and unstable air
mass over our area to develop scattered to numerous
thunderstorms during the mid to late afternoon hours along the
I-95 and U.S. Highway 301 corridors in north central and
northeast FL. This activity will likely be initially triggered
by mesoscale boundary interactions, with activity then
interacting with convective outflow boundaries emanating
northward from central FL to increase the coverage and intensity
of showers and thunderstorms for locations south of I-10
through early this evening. Convective outflows moving north and
northwestward will then spread activity towards the I-75
corridor in north central FL and the Suwannee Valley, as well as
coastal southeast GA and the Okefenokee Swamp towards sunset.
Given cool mid- level temperatures and steep lapse rates already
in place, along with ML CAPE values in excess of 2,000 j/kg,
storms may pulse and become strong or even briefly severe in
these areas into the evening hours. The Storm Prediction Center
has maintained a Marginal (level 1 out of 5) Risk for severe
thunderstorm development across our area, with downburst winds
of 40-60 mph and small hail being the primary threats, along
with frequent lightning strikes and locally heavy downpours.
Troughing will continue to deepen as it takes on a more neutral
tilt tonight over the Upper Midwest, Great Lakes, and
Mississippi Valleys. Southwesterly flow aloft will also continue
to deepen downstream of this trough and its associated powerful
cold front across our region, with flow aloft also becoming
increasingly diffluent towards sunrise on Monday. Widespread
showers and thunderstorms ongoing early this evening across the
I-95 and U.S.- 301 corridors will tend to weaken towards
midnight as activity attempts to build northwestward towards the
Suwannee Valley and interior southeast GA. Strong to isolated
severe storms will remain possible early this evening, with a
break in activity expected to be short-lived overnight as the
cold front enters the southeastern states and moisture levels
continue to increase ahead of this strong boundary. A wave of
showers and thunderstorms may develop over Apalachee Bay and the
northeast Gulf during the predawn hours, with this activity
rapidly spreading inland across the Suwannee Valley and
southeast GA towards sunrise. Strong warm air advection and
gusty southerly winds will keep lows in the mid to upper 60s
tonight area-wide.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Main Highlights This Period:
- Scattered Strong to Severe Storms on Monday. Potential
Hazards: Damaging Wind Gusts, Tornadoes, and Large Hail.
- Wind Chill Values Fall to the 20s and Lower 30s Area-Wide late
Monday Night and Early Tuesday Morning.
- Light Freeze and Widespread Frost for Inland Southeast GA and
Suwannee Valley on Tuesday Night and Early Wednesday Morning.
- Small Craft Advisory Conditions through Tuesday Afternoon.
A cold front will move southeast across the area Monday. Showers
and thunderstorms will accompany this front. Conditions are
expected to be favorable for severe weather, to include the
potential for damaging winds, hail, and tornadoes. Due to
frontal timing high temperatures will range from the lower 70s
inland SE GA, to the lower 80s coastal NE FL.
High pressure will build from the west Monday night following
the frontal passage. Strong cold advection will push
temperatures down significantly through the night. Lows near
freezing over inland SE GA, can be expected. Winds will continue
to stir through the night, limiting frost potential.
The center of the surface high will build closer to the area
Tuesday, but the region will be in the base of an upper trough,
so while it will be dry, clouds will stream across. With cold
advection continuing, it will be well below normal, with highs
largely in the 50s. A few spots south of GNV could get to 60.
The surface high will build more toward the north Tuesday night,
as region remains in base of upper trough. Clouds will move
move off to the southeast, which will allow temperatures to fall
further, with inland areas north of I10 experiencing a freeze.
With lighter winds, frost chances are high Tuesday night, except
for coastal NE FL.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Main Highlights This Period:
- Warming trend late in the period.
Surface high pressure will be centered to the north northeast
Tuesday night through Wednesday. Freezing temperatures inland
expected north of I10. Winds will be fairly light, so frost is
expected for all but coastal NE FL. Temperatures will begin to
moderate Wednesday, but remain below average.
The region will be between a ridge of high pressure to the
northwest and a trough of low pressure Wednesday night through
Thursday night. The dry weather will continue during this time,
with temperatures coming closer to normal.
The surface high pressure ridge will build overhead of the
region Friday into Friday night, as temperatures rise above
normal.
The high will sink to the south over the weekend, but dry
weather will continue with temperatures continuing above
normal.
&&
.AVIATION /18Z SUNDAY THROUGH 18Z MONDAY/...
Showers and thunderstorms will gradually increase in coverage
near the Duval County terminals and SGJ towards 20Z, with
activity shifting northeastward towards coastal southeast GA,
including the SSI terminal, and expanding westward towards the
U.S. Highway 301 corridor by 00Z. TEMPO groups were used at
these terminals for briefly strong wind gusts of 35 knots and
IFR conditions during heavier downpours, mainly from 22Z through
03Z tonight. PROB30 groups were used at GNV due to uncertainty
in how far west the convection will expand early this evening.
Convection should wane towards 05Z, but another round of showers
and potential thunderstorms could develop over Apalachee Bay
and the northeast Gulf, which may impact GNV after 08Z. Low
stratus ceilings could develop towards sunrise at the regional
terminals as well. Showers and thunderstorms will then increase
in coverage and intensity across inland southeast GA and the
Suwannee Valley after 12Z Monday, with potential impacts to the
regional terminals after 15Z. PROB30 groups were used for strong
wind gusts and potential IFR conditions during heavier
downpours towards the end of the TAF period at all terminals.
Southerly surface winds will prevail after the conclusion of
this evening's convective impacts, with speeds remaining
sustained at 10-15 knots overnight at the coastal terminals and
5-10 knots inland after 06Z. South-southwesterly winds will then
increase to around 15 knots and gusty after 13Z Monday.
&&
.MARINE...
A strong low pressure center will pivot northeastward from the Upper
Midwest across towards the Great Lakes states tonight. Showers and
thunderstorms will develop late this afternoon near our near shore
waters and will continue through this evening, with strong to
isolated severe storms possible. This storm system's cold front will
then enter the southeastern states late tonight, crossing our local
waters on Monday afternoon. Southerly winds will strengthen over the
offshore waters adjacent to northeast Florida late this afternoon
and evening, where Small Craft Advisories are expected to develop
overnight. Southerly winds will strengthen near shore this evening,
and Small Craft Advisory conditions will develop shortly after
sunrise on Monday. Strong to severe thunderstorms are forecast to
impact our local waters on Monday afternoon, with the potential for
damaging wind gusts, waterspouts, and large hail.
Winds will shift to westerly during the passage of the strong cold
front, with strong northwesterly winds forecast on Monday night and
Tuesday morning throughout our local waters as high pressure builds
into the southeastern states. Winds will shift to northerly on
Tuesday afternoon and then northeasterly by Wednesday as high
pressure shifts northeastward towards the Mid-Atlantic coast. This
strengthening high pressure center will wedge down the southeastern
seaboard later this week, creating another round of Small Craft
Advisory conditions on Wednesday night and Thursday. Winds and seas
are expected to diminish by Friday afternoon.
Rip Currents: A moderate risk is expected with breezy southeast
to southerly winds this afternoon at local beaches, along with
surf/breakers of 2-4 ft, along with a greater impact from
potential thunderstorm activity late this afternoon and
evening. Gusty southwest to westerly winds on Monday will knock
surf down slightly to 2-3 ft, but a moderate risk of rip
currents will continue at all area beaches.
&&
.FIRE WEATHER...
- AREAS OF MINRH LEVELS BELOW 30 PERCENT INLAND TUESDAY THROUGH
Thursday
- AREAS OF HIGH DISPERSION MONDAY AND TUESDAY, AND AGAIN FRIDAY
Through Sunday
- Patchy High Dispersions Ne Fl Thursday
A strong cold front will move southeast across the area on
Monday. Showers and thunderstorms can be expected ahead of the
front Tonight, with potential for strong to severe storms along
front during the day Monday. High pressure will be the
prevailing weather feature Tuesday through Sunday.
FOG POTENTIAL AND OTHER REMARKS: Significant fog potential is
not expected Tonight. Thunderstorm chances through Monday,
with chances for strong to severe storms. The greatest chance
for the severe weather will be during the day Monday. A
frost/freeze is forecast for Tuesday night, mainly inland areas
north of I-10.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 75 33 54 / 40 90 10 0
SSI 65 76 38 54 / 70 80 10 0
JAX 67 83 36 57 / 70 80 10 0
SGJ 66 80 39 58 / 80 80 20 0
GNV 67 81 36 59 / 60 90 10 0
OCF 67 82 38 59 / 60 90 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
MARINE...Small Craft Advisory from 8 AM Monday to 11 AM EDT Tuesday for
AMZ450-452-454.
Small Craft Advisory from 2 AM Monday to 2 PM EDT Tuesday for
AMZ470-472-474.
&&Special weather statement, Mar 15, 5:18 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
618 PM EDT Sun Mar 15 2026
FLZ038-137-140-237-240-152300-
Central Marion FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Eastern Marion FL-
618 PM EDT Sun Mar 15 2026
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FLAGLER...
NORTHEASTERN MARION AND SOUTHERN PUTNAM COUNTIES THROUGH 700 PM
EDT...
At 617 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort McCoy, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crescent City, Pomona Park, Fort McCoy, Salt Springs, Juniper
Springs, Lynne, Lake Delancy, Anthony, Fruitland, and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2927 8213 2963 8181 2940 8142 2938 8145
2932 8168 2928 8164 2909 8164
TIME...MOT...LOC 2217Z 208DEG 16KT 2931 8189
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DUBOIS